Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 201, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jul 7, 2005, 8:58 PM CDT for Bottineau County, North Dakota. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2005, 8:58 PM CDT (01:58 UTC)
- Expired
- Jul 7, 2005, 10:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Bottineau County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 9:10 PM CDT | HAIL 2.75 | Westhope, ND | GOLFBALL TO BASEBALL SIZE HAIL FROM 910 PM CDT TO 920 PM CDT AT THE WESTHOPE COUNTRY CLUB. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 6:45 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.0 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2649 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 2032 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 080157
SVRBIS
NDC009-080300-
/O.NEW.KBIS.SV.W.0201.050708T0158Z-050708T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
858 PM CDT THU JUL 7 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 1000 PM CDT
* AT 854 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED 7 MILES SOUTHWEST OF WESTHOPE...OR ABOUT 32 MILES
WEST OF BOTTINEAU...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WESTHOPE AROUND 910 PM CDT
LANDA AROUND 915 PM CDT
6 MILES NORTHWEST OF SOURIS AROUND 940 PM CDT
ROTH AROUND 945 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
LAT...LON 4900 10073 4900 10030 4897 10033 4877 10114
4879 10119 4891 10127 4893 10127 4900 10109
4900 10076 4901 10074
$$
JC1 follow-up statement
000
WWUS53 KBIS 080228
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
928 PM CDT THU JUL 7 2005
NDC009-080300-
/O.CON.KBIS.SV.W.0201.000000T0000Z-050708T0300Z/
BOTTINEAU ND-
928 PM CDT THU JUL 7 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1000 PM CDT FOR
NORTH CENTRAL BOTTINEAU COUNTY...
AT 924 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR LANDA...OR
ABOUT 20 MILES WEST OF BOTTINEAU...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
SOURIS BY 945 PM CDT
ROTH BY 950 PM CDT
HAIL UP TO THE SIZE OF BASEBALLS HAS BEEN REPORTED IN WESTHOPE WITH
THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
THURSDAY EVENING FOR SOUTHWESTERN NORTH DAKOTA. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 200 AM CDT FRIDAY MORNING FOR
WESTERN NORTH DAKOTA.
LAT...LON 4900 10073 4900 10030 4897 10033 4877 10114
4879 10119 4891 10127 4893 10127 4900 10109
4900 10076 4901 10074
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:30 PM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jul 7, 2:30 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 230 PM CDT THU JUL 7 2005 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT COLD FRONT ACROSS NORTHWEST NORTH DAKOTA INTO SOUTHEAST MONTANA THIS AFTERNOON WILL BECOME QUASI-STATIONARY ACROSS THE NORTHWEST TONIGHT. EXPECT THUNDERSTORMS TO FORM ALONG COLD FRONT THEN MOVE EAST AS MOD LEVEL SHORTWAVE/SPEEDMAX MOVES INTO THE REGION. SUFFICIENT CAPE AND MID LEVEL WINDS FOR LARGE MCS SYSTEM TO PROPAGATE EASTWARD THEN SOUTHEAST INTO SCNTRL/SERN ND BY MORNING. WITH K INDEX ABOVE 35 WILL KEEP MENTION OF SEVERE WITH HEAVY RAIN. MEANWHILE...H5 RIDGE WILL BUILD INTO THE NORTHERN PLAINS. OLD FRONTAL BOUNDARY ACROSS THE NORTHWEST WILL RETREAT AS HEAT BUILDS INTO THE REGION FRIDAY AND SATURDAY. THIS OLD/WEAK FRONTAL BOUNDARY WILL BECOME ACTIVE BY FRIDAY NIGHT...BUT BETTER CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AS STRONGER SHORTWAVE MOVES THROUGH THE NORTHERN PLAINS. WILL LIKELY SEE VERY WARM TEMPERATURES ON SATURDAY. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT H500 VORT ENERGY AND TAIL END OF UPPER TROUGH MOVES EAST MONDAY MORNING...SO KEPT MENTION OF MORNING THUNDERSTORMS IN THE EAST. H500 RIDGE BUILDS QUITE STRONG FROM THE WESTERN CONUS INTO THE PLAINS ON MONDAY THROUGH THE REMAINDER OF THE EXTENDED PERIOD. THE H500 RIDGE PUSHES NORTHWARD WELL INTO THE CANADIAN ROCKIES RESULTING IN A NORTHWEST FLOW ALOFT OVER THE STATE. THIS WOULD KEEP TEMPERATURES IN THE 80S AND 90S OVER NORTH DAKOTA...WITH HIGHER TEMPERATURES TO THE SOUTHWEST. SOME SURFACE AIR FLOW FROM CANADA SHOULD KEEP DEWPOINT TEMPERATURES IN THE 50S TO MID 60S...RATHER THAN HIGHER DEWPOINT (HIGHER HUMIDITY) AIR MOVING UP THE PLAINS FROM THE GULF OF MEXICO. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/JV
Hazardous weather outlook, Jul 7, 5:00 AM CDT, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 500 AM CDT THU JUL 7 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-080959- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 500 AM CDT THU JUL 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WARM TEMPERATURES AND HIGH DEWPOINTS WILL CAUSE DEEP INSTABILITY THIS AFTERNOON WITH A WEAK CAP. PRECIPITABLE WATER WILL BE AN INCH OR MORE WITH A K-INDEX OF AROUND 35 INDICATING POTENTIAL FOR HEAVY RAIN. A WEAK TROUGH WILL MOVE SLOWLY ACROSS WESTERN AND CENTRAL NORTH DAKOTA PROVIDING A WEAK CONVERGENT ZONE...LEADING TO THE POTENTIAL FOR THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:52 PM CDT | Severe Thunderstorm Warning | BIS | McLean | 53 min |
| Jul 7, 8:32 PM CDT | Tornado Warning | BIS | McLean | 28 min |
| Jul 7, 8:44 PM CDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer | 31 min |
| Jul 7, 9:15 PM CDT | Severe Thunderstorm Warning | BIS | Mercer | 45 min |
| Jul 7, 9:20 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 60 min |
| Jul 7, 9:29 PM CDT | Tornado Warning | BIS | Mercer | 27 min |
| Jul 7, 9:38 PM CDT | Flash Flood Warning | BIS | McLean, Mercer | 3 hr |
| Jul 7, 9:40 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, Rolette | 65 min |
| Jul 7, 9:44 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 61 min |
| Jul 7, 10:00 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 45 min |
| Jul 7, 10:21 PM CDT | Severe Thunderstorm Warning | BIS | Morton | 39 min |
| Jul 7, 10:25 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 65 min |
| Jul 7, 10:36 PM CDT | Flash Flood Warning | BIS | Bottineau | 3 hr |
| Jul 7, 10:43 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau, McHenry | 62 min |
| Jul 7, 11:00 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Morton, Oliver | 60 min |
| Jul 7, 11:46 PM CDT | Severe Thunderstorm Warning | BIS | Sheridan, Wells | 19 min |
| Jul 7, 11:48 PM CDT | Severe Thunderstorm Warning | BIS | Pierce | 42 min |
| Jul 8, 12:05 AM CDT | Tornado Warning | BIS | Pierce | 25 min |
| Jul 8, 12:24 AM CDT | Severe Thunderstorm Warning | BIS | Kidder | 66 min |
| Jul 8, 12:35 AM CDT | Severe Thunderstorm Warning | BIS | Wells | 48 min |
| Jul 8, 12:43 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 62 min |
| Jul 8, 12:57 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 63 min |
| Jul 8, 1:45 AM CDT | Severe Thunderstorm Warning | BIS | Foster | 30 min |
| Jul 8, 2:01 AM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 45 min |
| Jul 8, 2:27 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 63 min |
| Jul 8, 3:29 AM CDT | Severe Thunderstorm Warning | BIS | Dickey, LaMoure | 61 min |
| Jul 8, 4:46 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 34 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.